| Catalog Number |
PID6F11021SSC/A |
| Medical Device Problem Codes |
Fracture (1260); Difficult to Insert (1316); Difficult to Remove (1528); Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/22/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
Event or Problem Description
The account alleges while accessing the femoral artery using the ideal sheath, the wire went into the artery but the sheath was difficult to advance.The dilator was pulled off the sheath and attempted to insert into the artery.The attempt failed and resulted in the dialator being bent and removed successfully.The groin had a lot of scar tissue and the artery was heavily calcified.Retracting the wire was difficult and is believed to have potentially been caught on calcium.Additional force was applied to the wire in attempt to remove it.The wire separated within the femoral artery.Pressure was held on the groin and a safeguard femoral was placed.The patient was sent by ambulance to the hospital to have the wire surgically removed.No additional patient consequence to report.
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed and the root cause is attributed to clinical use and excessive force during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.